Connecticut, 2011Hail and Damaging Winds in Connecticut, June 9, 2011
June 9, 2011 · NWS OKX · 31 events in 3 counties and zones
A pre-frontal trough and an approaching cold front caused a bout of widespread severe weather across most of Southern Connecticut.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $263,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough and an approaching cold front caused a bout of widespread severe weather across most of Southern Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 9, 3:42 PM EST, 8 minutes earlier.
Area forecast discussion, Jun 9, 3:42 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
442 PM EDT THU JUN 9 2011
.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT THROUGH FRIDAY MORNING. THIS FRONT WILL STALL SOUTH
OF THE AREA ON FRIDAY AS HIGH PRESSURE SLIDES TO OUR NORTH. A WARM
FRONT APPROACHES ON SATURDAY AND PASSING JUST NORTH OF THE
REGION EARLY SUNDAY. A COLD FRONT PASSES THROUGH LATE SUNDAY
FOLLOWED BY HIGH PRESSURE FOR EARLY NEXT WEEK. LOW PRESSURE
APPROACHES FROM THE GREAT LAKES ON THURSDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #452 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 10 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS.
A LINE OF RAPIDLY INTENSIFYING TSTMS MOVING SOUTHEAST ACROSS
SOUTH CENTRAL NEW YORK IS EXPECTED TO IMPACT THE LOCAL AREA BY 6
PM THIS AFTERNOON. AHEAD OF THIS LINE A FEW POP UP SCT
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP. DUE TO THE
INSTABILITY OVER THE AREA...ANY STORMS THAT DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE...BUT WITH THE BULK OF THE FORCING WELL
NORTH OF THE REGION...WILL CONTINUE TO CARRY CHANCE POPS. TSTMS
WILL DIMINISH AS THEY MOVE OFFSHORE LATE THIS EVENING.
HEAT ADVISORY REMAINS UP FOR NYC AND MOST OF NE NJ THROUGH THIS
EVENING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SHOWERS AND THUNDERSTORMS TAPER OFF THROUGH THIS EVENING...AND
COLD FRONT SAGS SOUTH OF THE REGION BY LATE TONIGHT AND STALL
SOUTH OF THE REGION. WITH NORTHERLY WINDS AND A COOLER...LESS
HUMID AIRMASS BEGINS TO BUILD INTO THE REGION. LOW PRESSURE DEVELOPS
OVER THE MID-ATLANTIC ON FRIDAY...AND SOME DEVELOPING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO PUSH EASTWARD TOWARDS WESTERN PORTIONS
OF THE FORECAST AREA. TEMPERATURES ON FRIDAY WILL BE SEVERAL
DEGREES ABOVE NORMAL...TOPPING OFF IN THE MID-UPPER 80S IN/AROUND
NYC AND IN THE LOW TO MID 80S ELSEWHERE. HIGHS WILL BE IN THE 70S
ALONG THE COAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LOW OVER SOUTHERN ONTARIO SATURDAY SLIDES EAST SOUTHEAST TO
NEAR OTTAWA SUNDAY EVENING. THE TROUGH THEN SHARPENS EARLY IN THE
WEEK AS IT PRESSES SOUTHEAST ACROSS NEW ENGLAND ON MONDAY. RIDGING
BUILDS IN ON TUESDAY CONTINUING INTO WEDNESDAY. ANOTHER SHORT WAVE
APPROACHES LATE THURSDAY.
LATEST 09Z SREF AND 12Z DETERMINISTIC NCEP RUNS SHOW GOOD AGREEMENT
IN THE SYNOPTIC SCALE MASS FIELDS THROUGH SUNDAY. UPPER LOW DRIVES
SURFACE LOW FROM LAKE HURON ON SATURDAY INTO QUEBEC ON SUNDAY.
SURFACE FRONT TO THE SOUTH ALONG THE DELMARVA SATURDAY MORNING WORKS
ITS WAY NORTH WITH ESE SURFACE FLOW THROUGH THE AFTN TO A POSITION
OFF THE SOUTH JERSEY COAST. THUS...WITH OVER-RUNNING AND ESE LOW
LEVEL FLOW...EXPECTING A CLOUDY DAY GOOD THREAT OF SHOWERS AND A
CHANCE FOR ELEVATED CONVECTION AS SOUNDINGS SHOWING UP TO A 1000
J/KG OF ELEVATED CAPE. RIDGING FROM HIGH OVER THE GULF OF MAINE
SHOULD LIMIT EASTERN SECTIONS TO CHC POPS.
WARM FRONT LIFTS NORTH OVERNIGHT WITH CONTINUED LIKELY POPS.
THINKING IS THAT THE TRAILING COLD FRONT COMES ACROSS ON SUNDAY. NAM
IS FASTER WITH THIS THAN GFS...BUT THIS IS WELL WITHIN THE SPREAD OF
UNCERTAINTY SEEN IN THE SREF. THUS...WE KEEP THE LIKELY POP GOING
THROUGH THE DAY ON SUNDAY. WHILE IT CLEARLY WILL NOT RAIN THE
ENTIRE WEEKEND...DO NOT FEEL IT IS POSSIBLE TRY TO TIME OUT THE
PERIODS OF PCPN THAT WILL AFFECT US...OR ATTEMPT TO DO SUCH AT THIS
TIME. IN FACT...EXPECT THERE TO BE SIGNIFICANT PERIODS OF DRY WX.
SO...WOULD NOT CANCEL OUTDOOR PLANS FOR THE WEEKEND...BUT BE
THINKING OF A CONTINGENCY AND CHECK BACK TOMORROW AND THROUGH THE
WEEKEND FOR FCST UPDATES.
COLD ADVECTION ON MONDAY WITH UPPER TROUGH PASSAGE. INCREASED THE
CUMULUS IN THE AFTERNOON...WITH SLIGHT CHANCE FOR SHOWERS DUE TO
STEEP LOW LEVEL LAPSE RATES...SUBSIDENCE ALOFT WOULD SUPPRESS THE
TSTM POTENTIAL.
SW OVERRUNNING SETS UP ON WEDNESDAY NIGHT WITH WARM FRONT LIFTING
NORTH EARLY ON THURSDAY AS SURFACE LOW PRESSURE PASSES NORTH. CHC
POPS USED.
TEMPS THROUGH THE PERIOD ARE CLOSE TO SEASONABLE AND MOS GUIDANCE.
DID LOWER TEMPS FROM GUIDANCE SLIGHTLY ON SATURDAY DUE TO CLOUD
COVER...PCPN AND SOUTHEAST FLOW.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE WEST THIS EVENING.
EXPECT SCATTERED SHOWERS/TSTMS THROUGH 01-02Z. SOME OF THESE
STORMS WILL BE QUITE STRONG. SUB VFR CONDITIONS LIKELY...WITH
BRIEF LIFR OR VLIFR.
IN TERMS OF WINDS...SEA BREEZE HAS DEVELOPED OVER COASTAL
TERMINALS WITH S FLOW...AND GENERAL SW FLOW HAS DEVELOPED INLAND.
GUSTS ARE LIKELY AS WINDS ALOFT INCREASE. THIS GENERAL FLOW MAY
BE DISRUPTED AS TIMES BY OUTFLOW BOUNDARIES FROM DISTANT TSTMS
WITH WIND DIRECTIONS CHANGING QUICKLY OR BECOMING VARIABLE.
COLD FRONT MOVES TONIGHT...WITH VFR CONDITIONS PREVAILING AND
WINDS BECOMING NW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
FRI - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON - TUE...VFR. GUSTY NW WINDS PSBL.
&&
.MARINE...
SUB SCA CONDS EXPECTED THROUGH FRIDAY NIGHT.
WINDS AND SEAS REMAIN BELOW SCA LEVELS THROUGH THE WEEKEND
AS A WARM FRONT APPROACHES SATURDAY AND PASSES NORTH. FOG COULD BE
AN ISSUE SAT NIGHT...THOUGH NOT CURRENTLY IN THE FCST.
COLD FRONT PASSES THROUGH LATE SUNDAY WITH STRONG NW FLOW
POTENTIALLY GUSTING TO SCA LEVELS ON MONDAY.
&&
.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.
SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jun 9, 1:47 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
247 PM EDT THU JUN 9 2011
CTZ011-012-101900-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
247 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ078>081-101900-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
247 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-CTZ005>010-NJZ002-NYZ067>071-177-179-101900-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHERN NASSAU-
SOUTHERN NASSAU-
247 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ004-006-103>108-NYZ072>075-176-178-101900-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
247 PM EDT THU JUN 9 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-350-353-355-101900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
247 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 9, 11:31 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1231 PM EDT THU JUN 9 2011
NJZ004-006-103>108-NYZ072>075-176-178-100000-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
1231 PM EDT THU JUN 9 2011
...DANGEROUS HEAT AND HUMIDITY THIS AFTERNOON AND EARLY
EVENING...
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
TEMPERATURES WILL CONTINUE TO CLIMB THIS AFTERNOON AS HUMIDITIES
STAY MODERATELY HIGH. THE COMBINATION WILL LEAD TO HEAT INDEX
VALUES RANGING FROM 100 TO 105. THE HEAT INDEX AT SOME LOCATIONS
MAY EVEN RISE TO AS HIGH AS 105 TO 108.
TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO LATER IN THE
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
Special weather statement, Jun 9, 2:15 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT THU JUN 9 2011
NYZ067-068-092015-
ORANGE-PUTNAM-
315 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE AND PUTNAM
COUNTIES...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7450 4151 7448 4158 7441 4160 7407
4159 7405 4159 7396 4157 7396 4153 7399
4145 7399 4145 7398 4149 7393 4151 7381
4136 7379 4139 7450
NVSpecial weather statement, Jun 9, 2:37 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EDT THU JUN 9 2011
NJZ002-NYZ067-069-092030-
ORANGE-ROCKLAND-WESTERN PASSAIC-
337 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND AND SOUTHERN
ORANGE COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF UNIONVILLE...MOVING EAST AT
25 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4140 7396 4132 7398 4129 7395 4127 7397
4124 7397 4122 7394 4113 7394 4113 7444
4119 7438 4132 7464
NVLocal storm report, Jun 9, 2:49 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M0.75 INCH ORANGE NY EMERGENCY MNGR
0338 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
&&
LNLocal storm report, Jun 9, 2:58 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.50 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
&&
LNLocal storm report, Jun 9, 3:10 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.75 INCH ORANGE NY TRAINED SPOTTER
TREES AND WIRES DOWN ALSO
&&
LNEvent by event
27 thunderstorm wind, 2 hail, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Fairfield
- When
- June 9, 3:50 PM EST
- Where
- Fairfield County, New Fairfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 41.470, -73.480
Approximately 20 to 30 trees were reported down throughout New Fairfield.
Thunderstorm Wind, Fairfield
- When
- June 9, 3:57 PM EST
- Where
- Fairfield County, Brook Field
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 41.480, -73.420
Around 100 trees were reported down throughout Brookfield.
Hail, Fairfield
- When
- June 9, 3:57 PM EST
- Where
- Fairfield County, Brook Field
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 41.480, -73.420
Thunderstorm Wind, Fairfield
- When
- June 9, 4:03 PM EST
- Where
- Fairfield County, Danbury
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Newspaper
- Coordinates
- 41.380, -73.470
Numerous trees, including at least one large one were reported down in Danbury.
Thunderstorm Wind, Fairfield
- When
- June 9, 4:07 PM EST
- Where
- Fairfield County, Bethel
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Newspaper
- Coordinates
- 41.370, -73.420
Numerous trees and power lines, including at least one 70 foot tall tree, were reported down in Bethel.
Thunderstorm Wind, New Haven
- When
- June 9, 4:15 PM EST
- Where
- New Haven County, Waterbury
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.550, -73.030
Numerous trees were reported down in Waterbury.
Thunderstorm Wind, New Haven
- When
- June 9, 4:15 PM EST
- Where
- New Haven County, Southbury
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.480, -73.220
Numerous trees were reported down in Southbury.
Thunderstorm Wind, New Haven
- When
- June 9, 4:20 PM EST
- Where
- New Haven County, Oxford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.430, -73.120
Numerous trees were reported down in Oxford.
Thunderstorm Wind, New Haven
- When
- June 9, 4:22 PM EST
- Where
- New Haven County, Naugatuck
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Newspaper
- Coordinates
- 41.480, -73.050
Numerous trees were reported down in Naugatuck, including a large tree into a house at 384 Hillside Avenue, and another tree on a house at 151 New Street.
Thunderstorm Wind, New Haven
- When
- June 9, 4:25 PM EST
- Where
- New Haven County, 0.53 mi SE of Honeypot Glen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.515, -72.872
A tree was reported down on South Meriden Street in Chesire.
Lightning, New Haven
- When
- June 9, 4:25 PM EST to 4:35 PM EST
- Where
- New Haven County, Meriden
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 41.530, -72.800
Numerous lightning strikes were reported in Meriden.
Thunderstorm Wind, Fairfield
- When
- June 9, 4:25 PM EST
- Where
- Fairfield County, 1.59 mi SSE of Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 41.308, -73.212
There were reports of two trees down in a backyard along Richards Road in Monroe.
Thunderstorm Wind, New Haven
- When
- June 9, 4:30 PM EST
- Where
- New Haven County, 0.52 mi W of North Haven
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -72.860
Thunderstorm Wind, New Haven
- When
- June 9, 4:30 PM EST
- Where
- New Haven County, 0.99 mi ENE of Beacon Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 41.437, -73.053
A tree was reported down across Route 42 in Beacon Falls.
Thunderstorm Wind, New Haven
- When
- June 9, 4:33 PM EST
- Where
- New Haven County, 0.86 mi NE of Meriden Markham Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.529, -72.818
Numerous Trees were reported down in Meriden.
Thunderstorm Wind, New Haven
- When
- June 9, 4:35 PM EST
- Where
- New Haven County, Seymour
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.380, -73.070
Numerous trees were reported down in Seymour.
Thunderstorm Wind, New Haven
- When
- June 9, 4:35 PM EST
- Where
- New Haven County, Ansonia
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.330, -73.080
Numerous trees were reported down in Ansonia.
Thunderstorm Wind, New Haven
- When
- June 9, 4:35 PM EST
- Where
- New Haven County, Derby
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.330, -73.080
Numerous trees were reported down in Derby.
Lightning, New Haven
- When
- June 9, 4:35 PM EST
- Where
- New Haven County, 2.74 mi NW of Ansonia
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 41.353, -73.123
A woman was struck by lightning at a home along South Benham Road in Seymour.
Hail, Fairfield
- When
- June 9, 4:44 PM EST
- Where
- Fairfield County, Trumbull
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -73.220
Thunderstorm Wind, New Haven
- When
- June 9, 4:45 PM EST
- Where
- New Haven County, Hamden
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.380, -72.900
Numerous trees were reported down in Hamden.
Thunderstorm Wind, Fairfield
- When
- June 9, 4:50 PM EST
- Where
- Fairfield County, Shelton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Newspaper
- Coordinates
- 41.320, -73.100
Numerous trees were reported down in Shelton, including one into a house.
Thunderstorm Wind, Fairfield
- When
- June 9, 4:50 PM EST
- Where
- Fairfield County, Ridgebury
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.350, -73.530
Several trees and many wires were downed throughout Ridgebury.
Thunderstorm Wind, New Haven
- When
- June 9, 4:55 PM EST
- Where
- New Haven County, New Haven
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.300, -72.920
Numerous trees were reported down in New Haven.
Thunderstorm Wind, New Haven
- When
- June 9, 4:55 PM EST
- Where
- New Haven County, West Haven
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.280, -72.970
Numerous trees were reported down in West Haven.
Thunderstorm Wind, New Haven
- When
- June 9, 4:55 PM EST
- Where
- New Haven County, Guilford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.280, -72.680
Numerous trees were reported down in Guilford.
Thunderstorm Wind, Fairfield
- When
- June 9, 5:00 PM EST
- Where
- Fairfield County, New Canaan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 41.130, -73.500
Numerous trees were reported down in New Canaan.
Thunderstorm Wind, New Haven
- When
- June 9, 5:05 PM EST
- Where
- New Haven County, 0.52 mi W of North Haven
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -72.860
Small trees were reported downed by this gust.
Thunderstorm Wind, Middlesex
- When
- June 9, 5:05 PM EST
- Where
- Middlesex County, West Brook
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Newspaper
- Coordinates
- 41.280, -72.450
A tree was reported down in Westbrook.
Thunderstorm Wind, Fairfield
- When
- June 9, 5:10 PM EST
- Where
- Fairfield County, Darien
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 41.080, -73.470
Several large tree limbs were reported down, along with poles and wires, in Darien.
Thunderstorm Wind, Fairfield
- When
- June 9, 5:15 PM EST
- Where
- Fairfield County, 1.48 mi SSE of Sport Hill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.210, -73.240
Many trees were reported down throughout Stratford.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Illinois, June 9, 2011$150,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331512, 331505, 331516, 331513, 331515, 331542, 331544, 331538, 331546, 331507, 331527, 331551, 331510, 331548, 331526, 331535, 331536, 331537, 331556, 331504, 331528, 331531, 337900, 331529, 331530, 331554, 331534, 331511, 331540, 331541, 331508.